The best thing is to do it under the supervision of a doctor. They will be able to guide you and monitor you for an issues.
Paxil can not be discontinued abruptly with out possible side effects. The doctor will be able to assist you. He may also be write you a prescrption for lower doses as you need the. It isn't easy to split the paxils in to low doses such as 1/4's.
Brian PharmD Candidate
You should get the advice off your doc before making any decisions yourself about coming off any anti-d's etc,you need to taper off these meds especially if you've been taking them over a long period of time,if you dont taper off and stop abruptly you could suffer serious withdrawls,so by tapering slowly your body will adjust to the changes rather then just stopping suddenly.
Best of luck with it
You will need to taper of the paxil slowly in order to avoid withdrawl symptoms. It would be best if you could get a prescription for the 20 mg Paxil for at least two weeks. Then 10mgs (either by getting a script for the 10's or by spiltting 20's in half) for two weeks. Then you could stop. Obviously you would have to do this under the supervision of a doctor.
Wishing you the best,
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2010 • 3 answers
Posted 4 Jul 2011 • 2 answers
Posted 9 Feb 2012 • 9 answers
Posted 16 May 2015 • 3 answers
Posted 11 Nov 2015 • 1 answer